iMedi.co.uk

Beechams Multi-Symptom Relief Oral Solution

Informations for option: Beechams Multi-Symptom Relief Oral Solution, show other option
Document: leaflet MAH BRAND 2_PL 00079-0381 change

Beechams

Multi-symptom Relief Oral solution

Paracetamol, Phenylephrine,

Guaifenesin

Please read right through this leaflet before you start using this medicine.

•    Keep this leaflet you may need to read it again.

•    If you have any questions, or if there is anything you do not understand, ask your pharmacist.

In this leaflet:

1.    What Beechams Multi-symptom Relief Oral Solution does

2.    Check before you take Beechams Multi-symptom Relief Oral Solution

3.    How to take Beechams Multi-symptom Relief Oral Solution

4.    Possible side effects

5.    How to store Beechams Multi-symptom Relief Oral Solution

6.    Further Information

1. What Beechams Multi-symptom Relief Oral Solution does

Beechams Multi-symptom Relief Oral Solution is used for the short term relief of the symptoms of colds, chills and flu with chesty coughs. These symptoms include headache, shivers, aches and pains and blocked notes and painful sinuses, catarrh, sore throat and a chesty, productive cough. The medicine contains three active ingredients. Paracetamol is a painkiller and reduces your temperature when you have a fever. Guaifenesin is an expectorant which loosens phlegm and relieves a chesty cough. Phenylephrine hydrochloride is a decongestant which unblocks your nose and sinuses helping you breathe more easily.

2. Check before you take Beechams Multi-symptom Relief Oral Solution

[X symbol] Do not take Beechams Multi-symptom Relief Oral Solution:

•    if you have ever had an allergic reaction

to paracetamol, guaifenesin, phenylephrine hydrochloride or to any of the other ingredients (listed in Section 6)

•    if you have kidney or liver problems

(including alcoholic liver disease), overactive thyroid, diabetes, high blood pressure or heart disease

•    if you have phaeochromocytoma or glaucoma

•    if you are taking beta blockers (e.g. atenolol), tricyclic antidepressants, or if you are taking or have taken in the last two weeks monoamine oxidase inhibitors (MAOIs) (e.g. moclobemide) prescribed for depression.

Do not take with any other paracetamol-containing products.

Do not take with any other flu, cold or decongestant products or cough suppressants.

[! Symbol] Take special care with Beechams Multi-symptom Relief Oral Solution

Do not drink alcohol while using

Beechams Multi-symptom Relief Oral Solution.

•    Beechams Multi-symptom Relief Oral Solution contains 19% v/v ethanol (alcohol) i.e. up to

3.8 ml per dose, equivalent to 76 ml beer, 32 ml wine per dose. This should be considered in pregnant or breast feeding women, children and patients with liver disease or epilepsy.

•    This product may cause dizziness. If affected do not drive or operate machinery.

[! Symbol] Ask your doctor before you take this medicine:

have an intolerance to some sugars


Raynaud's Phenomenon


if you have been told by your doctor you if you have a blood vessel disease such as


if you have an an enlarged prostate if you have asthma or chronic cough if you have heart or circulation disease if you are on a controlled-sodium diet.


Each 20 ml dose contains 42 mg of sodium.

[! Symbol] If you are taking other medicines

Talk to your doctor or pharmacist before taking this medicine if you are taking any prescribed medicines; particularly metoclopramide or domperidone (for nausea [feeling sick] or vomiting [being sick]) or ergotamine or methylsergide (for migraine) or colestyramine (to lower blood cholesterol) or drugs to lower blood pressure; appetite suppressants or stimulants; drugs to treat depression such as tricyclic antidepressants (e.g. amitriptyline) or heart disease (e.g. digoxin) or if you take blood thinning drugs (anticoagulants e.g. warfarin).

[! Symbol] Pregnancy and breast feeding

Talk to your doctor before taking this product if you are pregnant or breast feeding.

3. How to take Beechams Multi-symptom Relief Oral Solution

[tick Symbol alongside points below]

For oral use. Adults and children 12 years and over:

Fill the measuring cup to the 20 ml mark. Take one 20 ml dose (four 5 ml spoonfuls) every 4 hours as needed.

[! Symbol alongside below bullet points]

•    Do not take more frequently than every 4 hours.

•    Do not take more than 4 doses every 24 hours.

•    Do not take more than the recommended dose.

•    Do not take for more than 5 days without asking your doctor.

•    Do not give to children under 12 years.

If you take too much

Immediate medical advice should be sought in the event of an overdose, even if you feel well, because of the risk of delayed serious liver damage.

If your symptoms persist, see your doctor.

4. Possible side effects

Like all medicines, Beechams Multi-symptom Relief Oral Solution can have side effects, but not everybody gets them. A small number of people have had side effects.

Stop taking the medicine and tell your doctor if you experience:

   Allergic reactions which may be severe such as skin rash and itching sometimes with swelling of the mouth or face or shortness of breath.

   Skin rash or peeling, or mouth ulcers.

   Breathing problems. These are more likely if you have experienced them before when taking other painkillers such as ibuprofen or aspirin.

•    Unexplained bruising or bleeding.

   Nausea, sudden weight loss, loss of appetite and yellowing of the eyes and skin.

   Visual disturbances. This is rare but is more likely in those with glaucoma.

•    Unusually fast pulse rate or a sensation of an unusually fast or irregular heartbeat.

   Difficulty passing water. This is more likely to occur in men with an enlarged prostate gland.

The following side effects may also occur. Tell your doctor if you get them.

•    Raised blood pressure, headache, dizziness, difficulty sleeping, nervousness, anxiety, diarrhoea or sickness.

If you do get any side effects, even those not mentioned in this leaflet, tell your doctor or pharmacist.

5.    How to store Beechams Multi-symptom Relief Oral Solution

Keep out of the reach and sight of children.

Do not use this medicine after the 'EXP' date shown on the pack.

Do not store above 25oC.

6.    Further Information

Active ingredients Each 20 ml dose contains Paracetamol 500 mg, Guaifenesin 200 mg and Phenylephrine Hydrochloride 10 mg.

Other ingredients Sorbitol 70% (crystallising, E 420), glycerol, ethanol (96%), propylene glycol, sodium cyclamate, acesulfame potassium, sodium citrate, xanthan gum, citric acid monohydrate, coughsweet flavour, sunset yellow FCF (E 110), patent blue V (E 131), water.

Colour sunset yellow FCF (E 110) may cause allergic reactions.

This bottle contains 240 ml. Leaflet last revised September 2012.

The marketing authorisation holder is GlaxoSmithKline Consumer Healthcare, Brentford, TW8 9GS, U.K. and all enquiries should be sent to this address.

The manufacturer is Wrafton Laboratories Ltd, Wrafton, Braunton, North Devon, EX33 2 DL, U.K. Beechams is a registered trade mark of the GlaxoSmithKline group of companies.

[GSK logo]